Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
J Korean Soc Clin Toxicol. 2009 Dec;7(2):137-142. Korean. Original Article.
Han SG , Ahn R , Kim SH , Choe SW , Hong ES .
Department of Emergency Medicine, Ulsan University Hospital, University of Ulsan College of Medicine, Korea. stachy1@paran.com
Department of Allergy/Rheumatology, Ulsan University Hospital, University of Ulsan College of Medicine, Korea.
Abstract

PURPOSE: This study was conducted to investigate the characteristics of drug induced anaphylaxis and anaphylactic shock in patients who were admitted to the emergency department. METHODS: We retrospectively collected the data on patients with drug induced anaphylaxis and who were admitted to the emergency department from January 2001 to June 2009. The study group was divided into the non-shock and shock groups according to whether the systolic blood pressure more than 90 mmHg. The initial demographic data, the causes of drug-induced anaphylaxis, the clinical manifestations, the treatment and the prognosis were reviewed for 72 patients. RESULTS: The mean age of the study subjects was 47.9+/-14.2 years old and there were 40 male patients and 32 female patients. There were 26 patients in the non-shock group and 46 in the shock group. The mean age was older in the shock group than in the non-shock group (51.5+/-15.1 vs 42.5+/-10.6, p-0.002). A history of drug allergy was more common in the shock group, but no difference was found for the comorbid chronic diseases between the two groups. Radio-contrast media was the most common cause, followed non-steroidal anti inflammatory drugs and antibiotics, but there is no difference in the causes between the two groups. The symptoms of cyanosis, syncope, sweating and dizziness were more frequently manifested in the shock group. The administration of intravenous fluid and injection of subcutaneous epinephrine at the emergency department were more frequent in the shock group than in the non-shock group. CONCLUSION: For the patients who were admitted to the emergency department with drug induced anaphylaxis, the mean age was older and the symptoms of cyanosis, syncope, sweating, dizziness were more frequent in the anaphylactic shock patients than in the non-shock group. More treatments were given at the emergency department to the anaphylactic shock patients.

Copyright © 2019. Korean Association of Medical Journal Editors.